Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 161, NWS Pueblo, CO

August 7, 2014Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2014, 3:18 PM MDT for Las Animas County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 3:18 PM MDT (21:18 UTC)
Expired
Aug 7, 2014, 3:59 PM MDT
In force
41 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 135 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 1:52 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.3 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS55 KPUB 072118
SVRPUB
COC071-072215-
/O.NEW.KPUB.SV.W.0161.140807T2118Z-140807T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT THU AUG 7 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT

* AT 318 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF
  KIM...OR 40 MILES NORTH OF DES MOINES...MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3719 10368 3732 10389 3754 10365 3751 10346
      3725 10336
TIME...MOT...LOC 2118Z 225DEG 19KT 3734 10368 

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
2 follow-up statements
621 
WWUS55 KPUB 072138
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
338 PM MDT THU AUG 7 2014

COC071-072215-
/O.CON.KPUB.SV.W.0161.000000T0000Z-140807T2215Z/
LAS ANIMAS CO-
338 PM MDT THU AUG 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...

AT 338 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST
OF KIM...OR 42 MILES NORTH OF DES MOINES...MOVING NORTH AT 10 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL LAS ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3719 10368 3732 10389 3754 10365 3751 10346
      3725 10336
TIME...MOT...LOC 2138Z 173DEG 8KT 3737 10370 

HAIL...1.00IN
WIND...60MPH

$$

HODANISH
821 
WWUS55 KPUB 072159
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT THU AUG 7 2014

COC071-072208-
/O.CAN.KPUB.SV.W.0161.000000T0000Z-140807T2215Z/
LAS ANIMAS CO-
359 PM MDT THU AUG 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAS ANIMAS COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3719 10368 3732 10389 3754 10365 3751 10346
      3725 10336
TIME...MOT...LOC 2157Z 225DEG 19KT 3745 10360 

$$

HODANISH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:23 PM MDT, 55 minutes earlier.

Area forecast discussion, Aug 7, 2:23 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT THU AUG 7 2014

.UPDATE...
ISSUED AT 220 PM MDT THU AUG 7 2014

UPDATED FOR ISSUANCE OF SEVERE THUNDERSTORM WATCH EAST CENTRAL AND
SOUTHEAST COLORADO THROUGH 7 PM. INCLUDES EL PASO COUNTY AND ALL
OF THE SOUTHEAST PLAINS. LW

UPDATE ISSUED AT 1105 AM MDT THU AUG 7 2014

DECENT SHORTWAVE TRIGGERING DECENT CONVECTION OVER THE MOUNTAINS
ALREADY THIS MORNING. LOOK FOR DEVELOPMENT EASTWARD ACROSS THE
PALMER DIVIDE AND EAST CENTRAL COLORADO EARLY AFTERNOON. ALSO
FARTHER SOUTH ACROSS THE SOUTHEAST PLAINS. LOADED IN LATEST
OBSERVATIONAL DATA OTHERWISE FORECAST LOOKS ON TRACK. LW

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM MDT THU AUG 7 2014

...MORE ACTIVE WEATHER TODAY...

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING WEAK
TO MODERATE SOUTH TO SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH A
BROAD UPPER TROUGH MOVING ACROSS THE GREAT BASIN BUILDING THE
SOUTHERN ROCKIES RIDGE BACK ACROSS THE CENTRAL ROCKIES AND INTO THE
NORTHERN HIGH PLAINS AT THIS TIME. WATER VAPOR IMAGERY IS ALSO
INDICATING AN EMBEDDED SHORT WAVE RIDING THE PERIPHERY OF THE RIDGE
ACROSS THE EASTERN GREAT BASIN WITH ASSOCIATED CONVECTION ONGOING
ACROSS EASTERN UTAH AND INTO WESTERN COLORADO AT THIS TIME.
CONVECTION ALSO FIRED EARLY THIS MORNING ACROSS NORTHERN EL PASO
COUNTY...WHICH CONTINUES TO MOVE NORTH AND EAST ACROSS THE NORTHEAST
PLAINS WITHIN A ZONE OF MID LEVEL WAA. AT THE SFC...A WEAK BOUNDARY
CONTINUES TO SLIDE SOUTH AND WEST ACROSS THE PLAINS BRINGING A
RESURGENCE OF LOW LEVEL MOISTURE TO THE EASTERN PLAINS THIS MORNING.

TODAY AND TONIGHT...SHOULD SEE INCREASING WEST TO SOUTHWEST FLOW
ALOFT ACROSS THE STATE THROUGH THE PERIOD...AS UPPER RIDGE IS PUSHED
BACK TO THE SOUTH AND EAST BY THE GREAT BASIN TROUGH TRANSLATING
ACROSS THE STATE. LATEST MODELS INDICATING INCREASED UVV AND
ATMOSPHERIC MOISTURE ASSOCIATED WITH THE PASSING WAVE LEADING TO
GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY
AND HAVE INCREASED POPS TO MATCH. BEST COVERAGE OF STORMS LOOKS TO
BE ACROSS THE CENTRAL MTS THROUGH NORTHERN PORTIONS OF EASTERN MTS
AND ADJACENT PLAINS THROUGH THE EARLY AFTERNOON...WITH STORMS MOVING
EAST ACROSS THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND EVENING.

LOCALLY HEAVY RAINFALL AND THE THREAT FOR FLASH FLOODING ACROSS AREA
BURN SCARS TO CONTINUE TODAY...THOUGH WITH THE MODERATE WESTERLY
FLOW ALOFT...WIDESPREAD FLASH FLOODING POTENTIAL TO REMAIN ON THE
LOW SIDE. HOWEVER...A FEW STRONGER STORMS...PRODUCING HAIL AND GUSTY
WINDS...WILL BE POSSIBLE ACROSS THE I-25 CORRIDOR THROUGH THE FAR SE
PLAINS. SPC DAY1 OUTLOOK HAS THE BEST CHANCES OF STRONGER STORMS
ACROSS KIOWA COUNTY AND INTO NORTHEASTERN COLORADO...THOUGH WITH DEW
PTS IN THE UPPER 40S TO UPPER 50S SUPPORTING CAPES OF 800-1500 J/KG
ALONG WITH INCREASING BULK SHEARS OF 25-35KTS...CAN NOT RULE OUT THE
STRONGER STORMS ANYWHERE ACROSS THE SOUTHEAST PLAINS.

CONVECTION TO DIMINISH FROM WEST TO EAST THROUGH THE LATE EVENING
WITH DEVELOPING SUBSIDENCE BEHIND THE WAVE...THOUGH COULD SEE A
POSSIBLE MCS DEVELOPING ACROSS WESTERN KANSAS THROUGH THE OVERNIGHT
HOURS.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 341 AM MDT THU AUG 7 2014

FLAT UPPER RIDGE CONTINUES OVER THE AREA FRIDAY...WITH W-SW FLOW
ALOFT KEEPING DEEPER MONSOON MOISTURE OVER AZ AND NM. BEST
CONVECTIVE CHANCES FRI AFTERNOON AND EVENING WILL LIKELY BE ALONG
AND EAST OF I-25...WHERE DEEPER LOW LEVEL MOISTURE WILL REMAIN IN
PLACE. TSRA DEVELOPMENT MAY BE FAIRLY LATE IN THE DAY AS STRONGER
WARM ADVECTIVE LIFT NORTH OF THE OLD FRONTAL BOUNDARY NEAR THE NM
BORDER DOESN'T DEVELOP UNTIL AFTER 00Z. MOUNTAINS...ESPECIALLY
TOWARD THE CONTINENTAL DIVIDE...LOOK FAIRLY DRY FRI...WITH ONLY
SOME VERY ISOLATED HIGH BASED CONVECTION POSSIBLE. SIMILAR PATTERN
IN PLACE FOR SAT...WITH FRONTAL BOUNDARY SLOWLY LIFTING NORTHWARD
INTO EASTERN COLORADO. BEST MOISTURE AND LIFT MAY END UP IN NERN
CO BY SAT EVENING...THOUGH TOUGH TO RULE OUT AN ISOLATED TSRA JUST
ABOUT ANYWHERE IN SOUTHERN CO AS MID LEVEL MOISTURE INCREASES
SLIGHTLY BY LATE DAY.

AMPLIFYING UPPER RIDGE OVER THE AREA ON SUN ALLOWS AT LEAST A WEAK
NORTHWARD PUSH OF MID LEVEL MOISTURE INTO THE MOUNTAINS AS UPPER
FLOW GRADUALLY TAKES ON A MORE SOUTHERLY COMPONENT. OVER THE
PLAINS...FRONTAL BOUNDARY SHIFTS BACK SOUTH WITH WEAK UPSLOPE FLOW
AND WESTWARD MOISTURE TRANSPORT DEVELOPING BEHIND THE BOUNDARY
OVER EASTERN COLORADO. THUS EXPECT INCREASED TSRA COVERAGE ALL
AREAS SUN AFTERNOON AND EVENING...WITH POTENTIAL FOR A FEW SLOW
MOVING/HEAVY RAIN PRODUCING STORMS OVER THE EASTERN MOUNTAINS.
PATTERN CHANGES LITTLE ON MON WITH ANOTHER ROUND OF CONVECTION ALL
AREAS IN THE AFTERNOON AND EVENING.

UPPER LEVEL TROUGH DEEPENS OVER THE WESTERN U.S MID TO LATE WEEK
WITH UPPER RIDGE REMAINING ALONG OR JUST EAST OF THE ROCKIES
THROUGH THE PERIOD...AT LEAST ACCORDING TO THE ECMWF. FLOW ALOFT
OVER COLORADO WILL TAKE ON MORE OF A W-SW COMPONENT THROUGH THE
WEEK...HOWEVER MODELS ALL KEEP MOISTURE TAP IN PLACE...MEANING
TSRA CHANCES WILL CONTINUE OVER AT LEAST THE HIGHER TERRAIN TUE-
THU. TEMPS THROUGH THE PERIOD LOOK TO VARY LITTLE WITH READINGS
AROUND SEASONAL AVERAGES MOST LOCATIONS EVERY DAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1105 AM MDT THU AUG 7 2014

MAINLY VFR CONDITIONS EXPECTED AT TAF SITES THROUGH THE PERIOD.
HOWEVER...SHOULD SEE INCREASED SHOWER AND THUNDERSTORM ACTIVITY
TODAY AS A WEATHER DISTURBANCE MOVES ACROSS THE STATE. A FEW STORMS
COULD BE STRONG...PARTICULARLY ALONG AND EAST OF I-25 WITH GUSTY
WINDS UP TO 50 MPH...BRIEF MVFR AND LOCALLY IFR CONDITIONS IN
+TSRA...AND POSSIBLY SOME SMALL HAIL. BEST CHANCES OF STORMS
AFFECTING TERMINALS LOOKS TO BE FROM 19Z THROUGH 01Z WITH STORMS
DIMINISHING FROM WEST TO EAST THROUGH THE LATE AFTERNOON AND
EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...LW
SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...LW
Hazardous weather outlook, Aug 7, 11:28 AM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1128 AM MDT THU AUG 7 2014

COZ058>089-093>099-081730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1128 AM MDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF SOUTH
CENTRAL AND SOUTHEAST COLORADO TODAY AS A WEATHER SYSTEM MOVES
EAST ACROSS THE AREA.  STORMS OVER THE MOUNTAINS WILL SPREAD TO
THE I-25 CORRIDOR DURING THE EARLY AFTERNOON HOURS AND THEN
CONTINUE EAST THROUGH THE REMAINDER OF THE AFTERNOON INTO THE
EVENING.

PRIMARY STORM THREATS TODAY WILL INCLUDE LIGHTNING...HAIL UP TO 1
INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND LOCAL FLASH FLOODING
PARTICULARLY ON BURN SCARS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF
SOUTHERN COLORADO FRIDAY AND AGAIN SATURDAY...WITH THE BEST
CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE
SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN...WITH ONE OR TWO STRONG STORMS
OVER THE EASTERN PLAINS PRODUCING NICKEL SIZED HAIL AND 50 MPH
WINDS. MOISTURE WILL THEN INCREASE ACROSS ALL OF THE REGION FROM
SUNDAY INTO THE MIDDLE OF NEXT WEEK...WITH SCATTERED THUNDERSTORMS
POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD. LIGHTNING AND
LOCALLY HEAVY RAIN WILL BE THE MAIN STORM THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE THIS AFTERNOON THROUGH THIS EVENING.

50/50

In the hours before

Special weather statement, Aug 7, 12:44 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1244 PM MDT THU AUG 7 2014

COZ081-082-084-085-071900-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
1244 PM MDT THU AUG 7 2014

...SPECIAL WEATHER STATEMENT FOR THE WALDO BURN SCAR...

AT 1237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS IN EASTERN PARK...NORTHERN FREMONT AND
NORTHWESTERN TELLER COUNTIES. THE ACTIVITY WAS MOVING NORTHEAST AT
25 MPH.

THE ATMOSPHERE IS QUITE UNSTABLE IN AND AROUND THE WALDO BURN SCAR.
STORMS IN AND AROUND THE WALDO BURN SCAR COULD INTENSIFY RAPIDLY AND
PRODUCE VERY HEAVY RAINFALL. PEOPLE IN AND AROUND THE WALDO BURN
SCAR SHOULD BE ON ALERT FOR THE POSSIBILITY OF HEAVY RAIN.

THE BEST CHANCE OF HEAVY RAIN IN AND NEAR THE WALDO BURN SCAR WILL
BE BETWEEN 130 PM AND 330 PM.

LAT...LON 3899 10472 3876 10533 3900 10533 3913 10508
      3913 10482
TIME...MOT...LOC 1837Z 237DEG 23KT 3886 10539

HODANISH
Special weather statement, Aug 7, 2:01 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT THU AUG 7 2014

COZ074-075-087-088-072030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
201 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND SOUTH
CENTRAL HUERFANO COUNTIES UNTIL 230 PM MDT...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GULNARE...OR 17 MILES NORTHWEST OF
TRINIDAD...MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AGUILAR AND GULNARE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3722 10476 3732 10496 3761 10478 3739 10440
TIME...MOT...LOC 2001Z 263DEG 20KT 3734 10475

HODANISH
Special weather statement, Aug 7, 2:39 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT THU AUG 7 2014

COZ074-088-094-072115-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
EASTERN LAS ANIMAS COUNTY CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
239 PM MDT THU AUG 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 315 PM MDT...

AT 239 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TRINCHERA...OR 20 MILES EAST OF RATON...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BRANSON AND TRINCHERA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3719 10428 3714 10350 3700 10383 3700 10448
TIME...MOT...LOC 2039Z 236DEG 31KT 3699 10410

HODANISH

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:44 PM MDTSpecial Weather StatementPUBTeller16 min
Aug 7, 1:16 PM MDTAreal Flood AdvisoryPUBHuerfano, Las Animas3 hr
Aug 7, 1:29 PM MDTFlash Flood WarningPUBHuerfano, Las Animas2 hr
Aug 7, 2:01 PM MDTSpecial Weather StatementPUBHuerfano29 min
Aug 7, 2:39 PM MDTSpecial Weather StatementPUBLas Animas36 min
Aug 7, 3:37 PM MDTSpecial Weather StatementPUBEl Paso23 min
Aug 7, 3:47 PM MDTSpecial Weather StatementPUBOtero28 min
Aug 7, 4:02 PM MDTSevere Thunderstorm WarningPUBEl Paso58 min
Aug 7, 4:11 PM MDTSevere Thunderstorm WarningPUBBent, Las Animas, Otero49 min
Aug 7, 4:42 PM MDTSevere Thunderstorm WarningPUBBaca48 min
Aug 7, 4:47 PM MDTSevere Thunderstorm WarningPUBBent, Otero31 min
Aug 7, 4:53 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
Aug 7, 4:55 PM MDTAreal Flood AdvisoryPUBEl Paso65 min
Aug 7, 5:19 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 7, 5:22 PM MDTSevere Thunderstorm WarningPUBBaca38 min
Aug 7, 5:33 PM MDTFlash Flood WarningPUBBaca6 hr
Aug 7, 5:45 PM MDTSpecial Weather StatementPUBEl Paso30 min
Aug 7, 5:46 PM MDTSpecial Weather StatementPUBKiowa29 min
Aug 7, 5:52 PM MDTSevere Thunderstorm WarningPUBEl Paso33 min
Aug 7, 5:53 PM MDTSpecial Weather StatementPUBProwers37 min
Aug 7, 5:57 PM MDTSpecial Weather StatementPUBKiowa33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.